MAUDE Adverse Event Report: CORCYM CANADA CORP. PERCEVAL SUTURELESS AORTIC HEART VALVE; TISSUE HEART VALVE

CORCYM CANADA CORP. PERCEVAL SUTURELESS AORTIC HEART VALVE; TISSUE HEART VALVE
Model Number PVS21
Medical Device Problem Codes Perivalvular Leak (1457); Inadequacy of Device Shape and/or Size (1583)
Health Effect - Clinical Code Aortic Valve Insufficiency/ Regurgitation (4450)
Date of Event 02/15/2024
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2024, a perceval valve pvs21 was implanted in a patient without any problem.After heart-lung machine was disconnected, pvl was noted by echo.As such, valve was explanted and epic 21mm was implanted instead.No further information is available at this time.
 
Additional Manufacturer Narrative
The manufacturing and material records for the perceval heart valve and stent, model #icv1208, s/n # (b)(6), as they pertain to the reported event, were retrieved and reviewed by the manufacture¿s quality engineering.The results confirmed that this valve has been manufactured and controlled in accordance with the specifications for a (model #icv1208) perceval heart valve at the time of manufacture and release.Device was returned to the manufacturer.After decontamination, the valve was visually inspected without observing any macroscopic anomalies and/or pre-existing defects according to the specifications.The replication of collapsing phases was performed using the returned valve pvs 21/s and a demo accessory kit, in order to attempt to reproduce the reported event.No problems were encountered in the collapsing phase, and the replication has been completed with a good result.During the simulation of the valve deployment in silicon aortic root #21, no problems were encountered during the ballooning phase: the sealing at the annulus level was guaranteed; thus, the valve remained fixed within the annulus.Then, inserting some water in the aortic root from the outflow side, no paravalvular leaks were observed during the simulations.Considering the static conditions of the test, the water level remained stable under the leaflets free edge.Based on the performed analyses, it is possible to exclude the relationship between the reported issue and the returned device quality.Furthermore, from the document review performed, no manufacturing deficiencies were noted.Based on the information received, the cause of the event was related to under-sizing (use-error).
 
Event or Problem Description
On (b)(6) 2024, a perceval valve pvs21 was implanted in a patient without any problem.After heart-lung machine was disconnected, pvl was noted by echo.As such, valve was explanted and epic 21mm was implanted instead.Based on the further information received, only 20 minutes was added to the procedure, patient remained stable through the prolongation of surgery, the outcome was good.Reportedly, the cause of the event was related to under-sizing and was probably not related to the device.

Brand Name
PERCEVAL SUTURELESS AORTIC HEART VALVE
Common Device Name
TISSUE HEART VALVE
Manufacturer (Section D)
CORCYM CANADA CORP.
5005 north fraser way
burnaby, bc
Manufacturer (Section G)
CORCYM CANADA CORP.
5005 north fraser way
burnaby, bc
Manufacturer Contact
laura mannino
5005 north fraser way
burnaby, bc 
MDR Report Key18890780
Report Number3004478276-2024-00123
Device Sequence Number3089117
Product Code LWR
UDI-Device Identifier00896208000412
UDI-Public(01)00896208000412(240)ICV1208(17)250928
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P150011
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/28/2025
Device Model NumberPVS21
Device Catalogue NumberICV1208
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/04/2024
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/15/2024
Supplement Date Received by Manufacturer03/15/2024
Initial Report FDA Received Date03/12/2024
Supplement Report FDA Received Date04/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/28/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age80 YR
Patient SexFemale
Patient Weight39 KG